MAUDE Adverse Event Report: BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG; DENTAL DRIVER

BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG; DENTAL DRIVER
Catalog Number IIPDTUL
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A1: patient identifier: unknown / not provided.A2: age at time of the event: unknown / not provided.A3: gender: unknown / not provided.A4: patient weight: unknown / not provided.B3: date of event: unknown / not provided.
 
Event or Problem Description
The doctor reports that the instrument became embedded with the implant, making it impossible to separate them.Procedure completed.Affected tooth position = 27.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).The following fields have been updated: b4: date of this report, b5: describe event or problem, d4: additional device information -expiration date in blank, g3: date received by manufacturer, g6: type of report, h1: type of reportable event, h2: follow up type, h3: device evaluated by manufacturer, h6: adverse event problem, h10: additional narrative.Zimvie received one (1) iipdtul, (internal connection universal placement driver tip - long) for evaluation.Visual evaluation of the as returned devices identified the driver with signs of use.The driver was observed attached to the implant, and during a functional / physical test the driver did not disengage/release from the implant as intended.This complaint refers to the specific device being investigated for this complaint record.Device history record (dhr) review was completed for the subject lot number 1290423.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1290423 for similar events and no other complaint was identified.Review completed utilizing keywords: does not disengage/release based on the investigation and risk management file review, the most likely root causes determined from the investigation are incorrect techniques used, excessive torque applied.Therefore, based on the available information and functional testing, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).The following fields have been updated: b4: date of this report, b5: describe event or problem, d4: additional device information -expiration date in blank, d4: unique identifier (udi) number updated, g3: date received by manufacturer, g6: type of report, h1: type of reportable event, h2: follow up type, h3: device evaluated by manufacturer, h6: adverse event problem, h10: additional narrative.Zimvie received one (1) iipdtul, (internal connection universal placement driver tip - long) for evaluation.Visual evaluation of the as returned devices identified the driver with signs of use.The driver was observed attached to the implant, and during a functional / physical test the driver did not disengage/release from the implant as intended.This complaint refers to the specific device being investigated for this complaint record.Device history record (dhr) review was completed for the subject lot number 1290423.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1290423 for similar events and no other complaint was identified.Review completed utilizing keywords: does not disengage/release based on the investigation and risk management file review, the most likely root causes determined from the investigation are incorrect techniques used, excessive torque applied.Therefore, based on the available information and functional testing, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG
Common Device Name
DENTAL DRIVER
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key22903525
Report Number0001038806-2025-02033
Device Sequence Number8001327
Product Code NDP
UDI-Device Identifier00844868038870
UDI-Public(01)00844868038870(11)241024(10)1290423
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberIIPDTUL
Device Lot Number1290423
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/16/2025
10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic